Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 17, 2010, 6:43 PM CDT for Bee County, Goliad County, Refugio County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 6:43 PM CDT (23:43 UTC)
- Expired
- May 17, 2010, 7:09 PM CDT
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3083 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS54 KCRP 172343
SVRCRP
TXC025-175-391-180045-
/O.NEW.KCRP.SV.W.0021.100517T2343Z-100518T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT MON MAY 17 2010
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEE COUNTY IN SOUTH TEXAS
SOUTHERN GOLIAD COUNTY IN SOUTH TEXAS
NORTH CENTRAL REFUGIO COUNTY IN SOUTH TEXAS
* UNTIL 745 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CENTRAL GOLIAD COUNTY ALONG HIGHWAY 59...OR 8 MILES SOUTHWEST OF
GOLIAD...AND MOVING SOUTH AT 10 TO 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN GOLIAD COUNTY...
RURAL EASTERN BEE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2867 9740 2861 9732 2844 9727 2836 9762
2863 9758
TIME...MOT...LOC 2341Z 003DEG 12KT 2858 9750
$$
TARDY1 follow-up statement
731
WWUS54 KCRP 180009
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT MON MAY 17 2010
TXC025-175-391-180017-
/O.CAN.KCRP.SV.W.0021.000000T0000Z-100518T0045Z/
BEE-GOLIAD-REFUGIO-
709 PM CDT MON MAY 17 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REFUGIO...EAST
CENTRAL BEE AND SOUTHERN GOLIAD COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM OVER GOLIAD HAS WEAKENED AND THEREFORE
THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO LOCAL
LAW ENFORCEMENT AND THEY CAN RELAY THE INFORMATION TO THE
NATIONAL WEATHER SERVICE.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN GOLIAD COUNTY...
LAT...LON 2867 9740 2861 9732 2844 9727 2836 9762
2863 9758
TIME...MOT...LOC 0007Z 003DEG 12KT 2849 9751
$$
TARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:20 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 17, 3:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 320 PM CDT MON MAY 17 2010 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONVECTION FIRING THIS AFTERNOON JUST NORTH OF THE CWFA...WITH SEVERE CONVECTION ACROSS NORTH AND FAR WEST TEXAS. ALL THIS IS ASSOCIATED WITH ONE IN A SERIES OF SHORTWAVES KICKING ACROSS THE STATE. PWATS IN THE 1.8-1.9 RANGE WITH LITTLE CAP ARE MAKING IT POSSIBLE FOR AFTERNOON HEATING CONVECTION TO FIRE DESPITE NO REAL BOUNDARY OR STRONG FLOW TO ACT AS A FOCUS. THE RESULTANT CELLS ARE SHOWING VERY LITTLE MOVEMENT...AND SO CWFA COVERAGE WILL REMAIN ISOLATED. THE FEW AREAS THAT END UP UNDER CONVECTION MAY RECEIVE BRIEFLY HEAVY RAINFALL. HIGH MOISTURE CONTENT AND LIGHT WINDS OVERNIGHT WILL SET THE STAGE FOR LIGHT GROUND FOG AGAIN IN FAVORED AREAS. THE PROCESS REPEATS ITSELF TUESDAY UNDER A VERY SIMILAR AIRMASS...WITH ISOLATED SLOW-MOVING CONVECTION MAINLY IN THE AFTERNOON. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...CONCUR WITH THE ECMWF DETERMINISTIC/GFS ENSEMBLES THAT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE PLAINS WEDNESDAY/THURSDAY FOLLOWED BY A STRONG UPPER SYSTEM ENTERING THE WEST COAST BY FRIDAY THEN DEEPENING. GFS DEPICTS A MINIMA IN CIN OVER THE NERN CWFA WEDNESDAY. ANTICIPATE ISOLD CONVECTION OVER THE NERN CWFA WEDNESDAY. ANTICIPATE THAT THE FIRST SYSTEM MENTIONED ABOVE WILL CONTRIBUTE TO ISOLD CONVECTION OVR THE NERN CWFA THURSDAY (ALTHOUGH MOST OF THE DYNAMICS WILL REMAIN TO THE NORTH.) INCREASING ONSHORE FLOW EXPECTED WEDNESDAY/THURSDAY (IN RESPONSE TO THE FIRST SYSTEM) WHICH MAY INCREASE NEAR SFC MOISTURE. HOWEVER...THE GFS/ECMWF PROG AN INCREASE IN CIN FRIDAY/SATURDAY. ANTICIPATE THAT INCREASED CIN WILL PRECLUDE CONVECTION FRIDAY/SUNDAY. ANTICIPATE SCA CONDITIONS OVER THE COASTAL WATERS AT LEAST THURSDAY. BOTH THE DETERMINISTIC GFS/EMCWF PROG A WEAK UPPER SYSTEM TO ENTER THE REGION MONDAY FROM NRN MEXICO. YET...WL NOT INTRODUCE CONVECTION GIVEN THE UNCERTAINTY. INCREASING MOMENTUM EXPECTED AGAIN SATURDAY-MONDAY AS THE SECOND SYSTEM DEEPENS OVER THE WRN CONUS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 88 73 89 75 / 10 20 10 10 10 VICTORIA 70 88 70 89 72 / 10 20 10 20 10 LAREDO 75 98 75 100 77 / 20 20 10 10 10 ALICE 71 91 71 93 74 / 10 20 10 10 10 ROCKPORT 74 87 75 86 77 / 10 20 10 20 10 COTULLA 70 92 71 95 73 / 20 20 10 10 10 KINGSVILLE 71 91 73 92 75 / 10 20 10 10 10 NAVY CORPUS 74 86 75 85 77 / 10 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JV/71...SHORT TERM WC/87...LONG TERM
Hazardous weather outlook, May 17, 5:34 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT MON MAY 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE INTERIOR COASTAL BEND AND BRUSH COUNTRY TODAY AND TONIGHT...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON TUESDAY AND THE NORTHERN COASTAL BEND THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER..A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
In the hours before
Special weather statement, May 17, 4:13 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 PM CDT MON MAY 17 2010 TXZ233-234-246-172215- GOLIAD-REFUGIO-VICTORIA- 413 PM CDT MON MAY 17 2010 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD...REFUGIO AND VICTORIA COUNTIES... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THOMASTON...OR 10 MILES SOUTHEAST OF CUERO...MOVING SOUTHEAST AT 15 MPH. THIS STRONG STORM WILL AFFECT SCHROEDER BY 430 PM AND COULD AFFECT THE WEST SIDE OF VICTORIA BY 445 PM. MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE STORM WILL ALSO PRODUCE VERY HEAVY RAIN...WITH 1 TO 2 INCHES POSSIBLE IN THE PATH OF THE THUNDERSTORM. TARDY
Local storm report, May 17, 4:29 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 PM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 NNW MISSION VALLEY 28.91N 97.18W
05/17/2010 M1.00 INCH VICTORIA TX TRAINED SPOTTER
&&
DVOGELSALocal storm report, May 17, 6:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 PM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 NNW MISSION VALLEY 28.91N 97.18W
05/17/2010 M1.00 INCH VICTORIA TX TRAINED SPOTTER
0554 PM HAIL 4 NW GOLIAD 28.71N 97.44W
05/17/2010 M0.50 INCH GOLIAD TX TRAINED SPOTTER
&&
DVOGELSAThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:43 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
| May 16, 8:00 PM CDT | Areal Flood Advisory | CRP | Webb | 60 min |
| May 16, 8:09 PM CDT | Flash Flood Warning | CRP | Webb | 81 min |
| May 17, 4:16 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 44 min |
| May 17, 4:58 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 47 min |
| May 17, 5:39 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.